Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivir & Stocrin
Oct 9, 2011

I started taking both Combivir & Stocrin a week ago after advised by my doctor. Since then I feel more sick. I experience bloated & headache everyday. Now I have a rash. Is this normal? For your information, my last CD4 count was 320.

Response from Dr. Young

Hello and thanks for posting.

With your CD4 count below 350, it was certainly time to start medications for HIV. To this end, I agree with your doctor.

The symptoms that you're experiencing sound like side effects of your medications. Rash is not uncommon following starting efavirenz (Stocrin, Sustiva) and while often mild, can develop into a more serious situation. Mild efavirenz rash sometimes resolves without need for intervention; more serious rash requires treatment interruption. AZT+3TC (Combivir) is associated with nausea and/or headaches. The nausea and bloating that you describe might be helped by taking your medications with food.

Overall, it would seem to me appropriate to discuss your symptoms with your doctor.

I hope that helps, BY



Previous
Dr bob becks blood electrifier.
Next
Epzicom or Truvada and side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement